Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Stomach pain from Herniated Disc

AnonymousUserAAnonymousUser Posts: 49,900
edited 06/11/2012 - 8:28 AM in Chronic Pain
Hi,
I have been diagnosed with a herniated disc of the s5/L1 vertabrae and a radial tear. I have just recently started getting terrible stomach pain. I thought it was gas however it is now 5 days later and I still have the pain. Unfortunately I cant get into see my docter until 2 weeks. Is it possible that this lower abdominal pain is being caused by the herniated disc? Any help or advice is greatly appreciated.

thanks,
advertisement

Comments

  • Hi pittyk, welcome to spine health!

    I too have L5/S1 issues and also have been having a bout of nausea & gastric problems. Not sure it's from the disc though. I'm pretty sure mine is medication related and/or stress. Actually I definitely have a problem with constipation from my meds, some days the only way I can "move bowel" is to run my TENS unit for a while.

    Jay
  • I suffer a lot of nausea since my surgery. I get dizzy & vomit with migraines. A couple of weeks ago I had severe abdominal pains. I checked with my neuro to make sure it wasn't the new medication giving me a terrible side effect. I ended going to the ER for the pain.. I tturns out it was a 3cm ovarian cyst on my right ovary. After a few days the pain went away, but still the nausea persists. I take Prilosec OTC for stomach issues. Nothing really helps, except the Compazine my neuro prescribed for the nausea. So, it could be just about anything, maybe not even related to your spine issues. Good luck,
    Amy
  • dilaurodilauro ConnecticutPosts: 9,715
    edited 04/11/2013 - 6:53 AM
    ">image

    For a Spine-Health Site introduction, Click on :

    Welcome To Spine-Health

    If you have any questions, feel free to contact (PM) any one of the Moderators here Priestess , Bruce , Paulgla, DiLauro

    The Spine-Health Web site offers so much more than these Member Forums.
    Check the various tabs at the top of the Spine-Health page and you will find so much that is offered here.

    Please remember that all information you receive from members on this forum is NOT
    formal medical advise. You should always consult with your doctors.

    To get back to the Forums, you can always click on Forum Home

    Please feel free to contact me at rdilauro@gmail.com or send me a message
    ________________________________________________________________________________
    Generally speaking spinal disc problems themselves should not cause any stomach problems. However, there are a number of associated situations that go along with the disc problem that could cause stomach problems.

    1- Medications. Different people react differently. So people can take one type of pain medication without problems, while others can not. I can not take Perocet, when I do I will have a very upset stomach. Yet, I have been on Oxycontin, Oxycodone, Opana ER and Opana for over two years without any stomach problems.

    2- Pain itself can create stomach problems. Again everyone is different, so how we react both physically and emotionally to our pain could create stomach disorders.

    3- Medical Treatments can trigger off headaches and stomach problems. Occasionally when I have acupuncture, I will start with stomach problems and headaches that last for days. Some people get sick after ESI's.

    So, there are a number of different possibilities.

    Bottom line, to make sure contact your doctor to discuss this. My words are not formal medical words, just advice based on my personal experiences and from research that I have done
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
This discussion has been closed.
Sign In or Register to comment.